Lipitor Diabetes Allegation Lawyers: Resource4thePeople Announces Continuation of No-Cost Consultations for Consumers in 2014

National network of attorneys will resume availability for inquiries over concerns raised by FDA in consumer update Lipitor and other statins and links to possible development of diabetes.

  • Share on TwitterShare on FacebookShare on Google+Share on LinkedInEmail a friend

San Diego, CA (PRWEB) January 15, 2014

http://www.resource4thepeople.com/defectivedrugs/lipitor-lawsuit.html

Resource4thePeople today announced today that its national network of attorneys will continue to offer free consultations in 2014 to consumers responding to concerns raised by the Food and Drug Administration* about patients being put at increased risk of developing diabetes through the use of Lipitor and other anti-cholesterol medications.

“We are proud to announce that our policy of providing these consultations to consumers inquiring about the possibility of developing diabetes as outlined by the FDA will resume in 2014,” said Resource4thePeople.

The FDA issued the consumer update on Nov. 15, 2013, providing important new safety information on Lipitor and other cholesterol-lowering medications.

The announcement of the continuation of complimentary consultations is being made in response to numerous inquiries from consumers about whether Resource4thePeople's national network of attorneys would, after 2013, continue to offer this service, said Resource4thePeople.

“The continued increase in the number of consumers inquiring about Lipitor and other cholesterol-lowering medications and the possibility of developing diabetes demonstrates that there are a great number of affected consumers seeking experienced, aggressive legal help,” said Resource4thePeople.

Resource4thePeople also is announcing that it will continue to provide consumers with updates about the latest developments involving these concerns, including those issued by the FDA.

"In its latest consumer update about risks involved with taking statins, the FDA alerted consumers to this increased risk of developing diabetes and announced that the agency will be changing the drug labels of popular statin products to reflect these new concerns," said Resource4thePeople.

"The FDA said these labels are not the sticker attached to a prescription drug bottle, but the package insert with details about a prescription medication, including side effects."

These consultations will enable consumers who are alleging they may have developed diabetes from the use of Lipitor and other statins to determine what legal options may be available to them to seek compensation for medical expenses, pain and suffering and other costs they may have incurred.

"Every case is different and there may be legal time limits involved that affect an individual's ability to file a claim so we are recommending that consumers involved with these allegations contact us as soon as possible to ensure that they preserve all of their legal options," said Resource4thePeople.

In its consumer alert the FDA said that "If you’re one of the millions of Americans who take statins to prevent heart disease, the Food and Drug Administration (FDA) has important new safety information on these cholesterol-lowering medications."

The FDA then advised consumers and health care professionals that:

  •     Routine monitoring of liver enzymes in the blood, once considered standard procedure for statin users, is no longer needed. Such monitoring has not been found to be effective in predicting or preventing the rare occurrences of serious liver injury associated with statin use.
  •     Cognitive (brain-related) impairment, such as memory loss, forgetfulness and confusion, has been reported by some statin users.
  •     People being treated with statins may have an increased risk of raised blood sugar levels and the development of Type 2 diabetes.
  •     Some medications interact with lovastatin (brand names include Mevacor) and can increase the risk of muscle damage.

In addressing the risk of developing diabetes in connection with the use of Lipitor and other statins the FDA described it in these terms:

"Diabetes occurs because of defects in the body’s ability to produce or use insulin—a hormone needed to convert food into energy. If the pancreas doesn't make enough insulin or if cells do not respond appropriately to insulin, blood sugar levels in the blood get too high, which can lead to serious health problems.

"A small increased risk of raised blood sugar levels and the development of Type 2 diabetes have been reported with the use of statins."

An FDA official quoted in the update said that the heart benefits of statins outweigh the risk of developing diabetes but patients taking statins and the health care professionals prescribing them may need to assess blood-sugar levels after instituting statin therapy.

"While the development of diabetes as the result of the use of Lipitor, as cited by the FDA in its update, is the major concern we have been receiving in inquiries from consumers there are other side effects that are being reported," said Resource4thePeople.

Side effects** that have been cited on respected medical information sites, such as the independent site Drugs.com, which is one of the largest, most widely visited, independent medicine information websites available on the Internet include:

  •     Muscle problems. Lipitor can cause serious muscle problems that can lead to kidney problems, including kidney failure. You have a higher chance for muscle problems if you are taking certain other medicines with Lipitor.
  •     Liver problems. Your doctor should do blood tests to check your liver before you start taking Lipitor and if you have symptoms of liver problems while you take Lipitor.

The web site also recommends contacting a physician if the following symptoms occur: fatigue, loss of appetite, upper belly pain, dark amber colored urine, yellowing of your skin or the whites of your eyes or allergic reactions including swelling of the face, lips, tongue, and/or throat that may cause difficulty in breathing or swallowing which may require treatment right away.

Other symptoms cited include nausea and vomiting, passing brown or dark-colored urine, feeling more tired than usual and stomach pain.

"Any serious symptoms that affect consumers in connection with Lipitor or any other medication, of course, should be immediately addressed by seeking attention from a health care professional," said Resource4thePeople.

Sources:
*http://www.fda.gov/forconsumers/consumerupdates/ucm293330.htm
** http://www.drugs.com/pro/lipitor.html


Contact

  • Bill Callahan
    iLawSuit
    +1 858 602-2749
    Email